Alert archive / New York / Small Craft Advisories in 2014

Small Craft Advisory 37, NWS Buffalo, NY

April 8, 2014

NWS Buffalo, NY issued this small craft advisory at Apr 8, 2014, 4:39 AM EDT. It took effect at Apr 8, 2014, 12:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2014, 4:39 AM EDT (08:39 UTC)
In effect from
Apr 8, 2014, 12:00 PM EDT
Expired
Apr 8, 2014, 10:35 PM EDT
In force
11 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

498 
WHUS71 KBUF 080839
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
439 AM EDT TUE APR 8 2014

LOZ042-081645-
/O.CAN.KBUF.SC.Y.0036.000000T0000Z-140408T0900Z/
/O.NEW.KBUF.SC.Y.0037.140408T1600Z-140409T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
439 AM EDT TUE APR 8 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS
EVENING. 

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-081645-
/O.CAN.KBUF.SC.Y.0036.000000T0000Z-140408T0900Z/
/O.NEW.KBUF.SC.Y.0037.140408T1600Z-140409T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
439 AM EDT TUE APR 8 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 2 AM EDT
WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-081645-
/O.NEW.KBUF.SC.Y.0037.140408T1600Z-140409T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
439 AM EDT TUE APR 8 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 2 AM EDT
WEDNESDAY. 

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-081645-
/O.NEW.KBUF.SC.Y.0037.140408T1800Z-140409T0400Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
439 AM EDT TUE APR 8 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT. 

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
345 
WHUS71 KBUF 081616
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1216 PM EDT TUE APR 8 2014

LOZ042-090030-
/O.CON.KBUF.SC.Y.0037.000000T0000Z-140409T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1216 PM EDT TUE APR 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-090030-
/O.CON.KBUF.SC.Y.0037.000000T0000Z-140409T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1216 PM EDT TUE APR 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-090030-
/O.CON.KBUF.SC.Y.0037.140408T1800Z-140409T0400Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1216 PM EDT TUE APR 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
734 
WHUS71 KBUF 082028
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
428 PM EDT TUE APR 8 2014

LOZ042-090300-
/O.CON.KBUF.SC.Y.0037.000000T0000Z-140409T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
428 PM EDT TUE APR 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-090430-
/O.CON.KBUF.SC.Y.0037.000000T0000Z-140409T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
428 PM EDT TUE APR 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-090400-
/O.CON.KBUF.SC.Y.0037.000000T0000Z-140409T0400Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
428 PM EDT TUE APR 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
870 
WHUS71 KBUF 082331
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
731 PM EDT TUE APR 8 2014

LOZ042-090045-
/O.CAN.KBUF.SC.Y.0037.000000T0000Z-140409T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
731 PM EDT TUE APR 8 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DIMINISHED.

$$

LOZ045-090045-
/O.CAN.KBUF.SC.Y.0037.000000T0000Z-140409T0400Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
731 PM EDT TUE APR 8 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DIMINISHED.

$$

LOZ043-044-090400-
/O.EXT.KBUF.SC.Y.0037.000000T0000Z-140409T0400Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
731 PM EDT TUE APR 8 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS...WEST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
301 
WHUS71 KBUF 090235
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1035 PM EDT TUE APR 8 2014

LOZ043-044-090345-
/O.CAN.KBUF.SC.Y.0037.000000T0000Z-140409T0400Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1035 PM EDT TUE APR 8 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DIMINISHED BELOW SMALL CRAFT CRITERIA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 4:12 AM EDT, 27 minutes earlier.

Area forecast discussion, Apr 8, 4:12 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
412 AM EDT TUE APR 8 2014

.SYNOPSIS...
AN EARLY SPRING RAIN STORM WILL END THROUGH THE DAY WITH LINGERING
LIGHT RAIN SHOWERS...THAT COULD EVEN MIX WITH A LITTLE WET SNOW IN
SPOTS. A FEW SHOWERS OF RAIN OR SNOW MAY FORM TONIGHT ACROSS THE
REGION BEFORE A DRIER AIRMASS ARRIVES WEDNESDAY. TEMPERATURES WILL
WARM FOR THURSDAY ON A GUSTY SOUTHWEST WIND WITH WARM TEMPERATURES
EXPECTED TO LAST THROUGH NEXT WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AT THE SURFACE AN AREA OF LOW PRESSURE IS LOCATED NEAR NE OHIO THIS
EARLY MORNING WITH A COLD FRONT NOW BEARING DOWN ON THE WESTERN
RIDGES OF THE APPALACHIAN MOUNTAINS. REGIONAL RADARS DISPLAY THE
LAST OF THE WAVES OF RAIN NOW ADVANCING ACROSS WNY AND INTO CENTRAL
NEW YORK. BEHIND THIS RAIN WILL BE A BRIEF DRY SPELL BEFORE THE
DEFORMATION BAND OF PRECIPITATION REACHES WNY. ALOFT AN UPPER LEVEL
SHORTWAVE IS LOCATED OVER OHIO THIS MORNING.

FOR TODAY PERIODS OF RAIN WILL END EARLY TOWARDS THE EAST AND THE
FOCUS WILL THEN TURN TO THE DEFORMATION BAND OF PRECIPITATION THAT
IS FALLING JUST UPSTREAM. AS THE SURFACE LOW ADVANCES TOWARDS FAR SW
QUEBEC THIS AFTERNOON LIGHT RAIN SHOWERS UNDER THE DEFORMATION BAND
WILL FALL UPON WESTERN AND CENTRAL NEW YORK. WITHIN THE BASE OF THE
SHORTWAVE 850 HPA TEMPERATURES DROP TO AROUND -2 TO -3C...AND
THERMAL PROFILES SHOW A SATURATED AIRMASS JUST BELOW FREEZING JUST
ABOVE THE SURFACE AND EXTENDING UPWARD TO AROUND 10K FEET. AS THIS
UPPER LEVEL TROUGH AXIS CROSSES THE REGION THIS MORNING A FEW SNOW
SHOWERS ARE POSSIBLE ACROSS WNY...EVEN THOUGH AIR TEMPERATURES AT
THE SURFACE WILL BE IN THE MID 30S. DO NOT EXPECT MUCH ACCUMULATION
DUE TO THE WET ABOVE FREEZING GROUND AND THE RISING EARLY APRIL SUN.

BY MID-AFTERNOON THIS SHIELD OF LIGHT PRECIPITATION WILL BE CENTERED
UPON OUR EASTERN ZONES...WITH CONTINUED WRAP AROUND MOISTURE
LINGERING CLOUDS ACROSS WESTERN NEW YORK. ALONG AND BEHIND THE COLD
FRONT WINDS WILL BECOME GUSTY AT 20-30 MPH AS THE ARRIVAL OF COLDER
AIR UNDER A WESTERLY FLOW ALLOWS BOUNDARY LAYER MIXING. TEMPERATURES
WILL BE A LITTLE COOLER TODAY WITH HIGHS TOPPING OUT IN THE 40S
ACROSS FAR WESTERN NEW YORK AND NORTH COUNTRY...WITH AROUND 50F
ACROSS THE GENESEE VALLEY AND FINGER LAKES REGION.

TONIGHT WINDS WILL SHIFT TO NORTHWESTERLY BEHIND THE DEPARTING AREA
OF LOW PRESSURE. A WEAK SECONDARY FRONT...EVIDENT IN THE MID LEVELS
BY THE FALLING TEMPERATURES WILL DROP ACROSS THE REGION TONIGHT.
WEAK CONVERGENCE ALONG THIS BOUNDARY COUPLED WITH OROGRAPHIC LIFT
MAY GENERATE LIGHT SHOWERS OF RAIN OR SNOW OVERNIGHT. THIS ACTIVITY
WILL BE SCATTERED AND WILL USE CHANCE POPS FOR THIS ACTIVITY. CLOUDS
WILL HANG TOUGH WITH THE NORTHWEST UPSLOPE FLOW OVERNIGHT. THESE
CLOUDS...DESPITE THE COLD AIR ADVECTION ALOFT WILL LEAVE OUR REGION
WITH OVERNIGHT LOWS AROUND THE FREEZING MARK. IF WE DO GET SOME
CLEARING LATE...OR ALSO FOR THE TRADITIONALLY COLDER SPOTS SOME
SLICK ICY SPOTS ARE POSSIBLE ON ROADWAYS GIVEN THE SCATTERED LIGHT
PRECIPITATION FALLING THROUGH THE NIGHT.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
THIS PERIOD WILL START WITH A MID LEVEL TROF AXIS PUSHING DOWN
ACROSS THE STATE. THIS WILL KEEP WESTERN AND CENTRAL NEW YORK UNDER
COOL CYCLONIC NORTHERLY FLOW THROUGH THE DAY. THE DAY WILL LIKELY
START OUT WITH PLENTY OF CLOUD COVER WITH SOME LINGERING RAIN/SNOW
SHOWERS WITH THE FAVORABLE UPSLOPE COMPONENT IN PLACE. SOME
IMPROVEMENT IS LIKELY DURING THE AFTERNOON AS EXPANSIVE HIGH
PRESSURE BUILDS INTO THE REGION AND HELPS ERODE SOME OF THE CLOUD
COVER. TEMPERATURES NOT MODERATING MUCH AND WILL STAY IN THE 40S
WITH A FEW UPPER 30S POSSIBLE OVER THE HIGHER TERRAIN.

LOW LEVEL FLOW WILL BACK AROUND TO SOUTHWEST WEDNESDAY NIGHT AS
BROAD UPPER RIDGE STARTS BUILDING INTO WESTERN NEW YORK. WE WILL SEE
A BIT OF WARMING WITHIN THIS DEVELOPING...BUT WEAK WARM AIR
ADVECTION PATTERN...AS THE MAIN THERMAL RIDGE LOOKS TO HOLD OFF
UNTIL THURSDAY. THIS SHOULD HELP TO KEEP TEMPERATURES STEADY OR EVEN
RISE JUST A BIT TOWARD THURSDAY MORNING.

THE RIDGE WILL PUSH EAST THURSDAY AS A MID LEVEL WAVE MOVES ACROSS
CENTRAL ONTARIO...DRAGGING A WEAK COLD FRONT THROUGH THE REGION
EARLY THURSDAY NIGHT. INCREASING SOUTHWEST GRADIENT AHEAD OF THE
FRONT WILL BRING A BREEZY TO WINDY DAY WITH BULK OF MOMENTUM
TRANSFER PROFILES SUGGESTING WINDS GUSTING TO AT LEAST 40 MPH
DOWNWIND OF THE LAKES. STRONG WARM AIR ADVECTION WILL PUSH
TEMPERATURES INTO THE 60S...ALTHOUGH SOUTHWEST FLOW OFF THE LAKES
WILL LIKELY HOLD DOWNWIND AREAS IN THE 50S.

PRECIPITATION ASSOCIATED WITH THE FRONTAL ZONE WILL LIKELY HOLD OFF
UNTIL EARLY THURSDAY NIGHT WITH THE FRONTAL PASSAGE ITSELF. THIS
LOOKS TO BE A QUICK SHOT OF RAIN SHOWER ACTIVITY WITH BASIN AVERAGE
QPF LESS THAN A QUARTER INCH.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
A WAVY PACIFIC FLOW IN PLACE AT THE START OF THIS PERIOD WILL
EXPERIENCE FAIRLY SIGNIFICANT AMPLIFICATION AS WE WORK THROUGH THE
WEEKEND...AS A DEEP LONG WAVE TROUGH WILL BECOME ESTABLISHED OVER
THE EASTERN HALF OF NORTH AMERICA. THIS WILL COME ABOUT COURTESY OF
A LARGE CHUNK OF ENERGY THAT WILL EJECT OUT A CLOSED H5 LOW OVER THE
NORTH SEA AND MAKE A JOURNEY SOUTH ALONG THE COLUMBIA MOUNTAINS OF
BRITISH COLUMBIA FRIDAY AND SATURDAY...BEFORE DIVING ACROSS THE
SOUTHERN ROCKIES TO THE SOUTHERN PLAINS SUNDAY AND MONDAY. WHILE
THIS WILL CARVE OUT A DEEP LONGWAVE TROUGH CENTERED OVER THE
MISSISSIPPI VALLEY...IT WILL ALSO AMPLIFY A PROGRESSIVE DOWNSTREAM
RIDGE ALONG THE EASTERN SEABOARD. THIS WILL SET UP A RELATIVELY WARM
SOUTHERLY FLOW OVER THE LOWER GREAT LAKES DURING THE SECOND HALF OF
THE WEEKEND INTO EARLY NEXT WEEK...WITH TEMPERATURES FORECAST TO
CLIMB WELL ABOVE NORMAL.

IN TERMS OF PCPN...MUCH OF THIS PERIOD WILL BE PCPN FREE. AS WE HEAD
INTO EARLY NEXT WEEK THOUGH...THE PASSAGE OF A WAVY FRONTAL BOUNDARY
COULD PRODUCE OUR NEXT SIGNIFICANT BOUT OF RAINFALL.

IN TERMS OF SPECIFICS...A SLOW MOVING COLD FRONT WILL SAG SOUTH OF
THE REGION ON FRIDAY...BUT NOT BEFORE WE EXPERIENCE SOME MORE LIGHT
SHOWERS DURING THE MORNING. A BUBBLE OF HIGH PRESSURE WILL THEN
BUILD ACROSS THE LOWER GREAT LAKES FRIDAY AFTERNOON INTO SATURDAY
WITH FAIR DRY WEATHER.

ON SUNDAY...A STORM SYSTEM IS FORECAST TO TRACK FROM THE UPPER GREAT
LAKES TO THE OTTAWA VALLEY...THUS PASSING BY TO OUR WEST. THIS WILL
PLACE OUR REGION WITH A WARM SOUTHERLY FLOW WITH MAX TEMPS EXPECTED
TO REACH WELL INTO THE 60S. SOME OF THE VALLEYS MAY EVEN TICKLE THE
70 DEGREE MARK.

THE PASSING STORM SYSTEM WILL THEN DRAG ITS ASSOCIATED COLD FRONT
ACROSS OUR REGION AND PRODUCE SCATTERED SHOWERS DURING THE DAY
MONDAY.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
AT 06Z IFR TO VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE REGION. A
NORTHEAST FLOW AHEAD OF THE SURFACE LOW HAS BROUGHT SOME LOWER CIGS
INLAND FROM LAKE ONTARIO. THESE LOWER CIGS ARE GENERALLY ACROSS THE
NORTHERN NIAGARA FRONTIER.

SOME LLWS IS POSSIBLE ACROSS THE SOUTHERN TIER EARLY IN THE TAF
CYCLE...BUT THIS SHOULD END BY DAYBREAK AS THE LLJ FOCUS EASTWARD.

PERIODS OF RAIN CONTINUE TO PASS ACROSS THE 5 TAF SITES THIS EARLY
MORNING. THESE WAVES ARE GENERALLY MVFR. AS A SURFACE LOW PASSES
THROUGH THE REGION IT WILL DRAG A COLD FRONT ACROSS THE REGION. THIS
WILL END THE PERIOD OF MODERATE RAIN...BUT SHALL ALSO BRING SOME
MORE WIDESPREAD IFR FLIGHT CONDITIONS AS LOWER CIGS AND SOME MORE
IFR VSBYS ARE LIKELY WITHIN THE MAIN DEFORMATION BAND OF
PRECIPITATION.

THIS DEFORMATION BAND WILL WEAKEN...WHILE SHIFTING EASTWARD
TODAY...SUCH THAT WE SHOULD SEE A TEMPORARY RETURN TO VFR FLIGHT
CONDITIONS THROUGH THE AFTERNOON AND EVENING HOURS. A NORTHWESTERLY
FLOW LATER TONIGHT COUPLED WITH THE PASSAGE OF AN UPPER LEVEL TROUGH
MAY BRING SOME SCATTERED LIGHT SHOWERS AND ASSOCIATED MVFR FLIGHT
CONDITIONS TO THE REGION LATE IN THE TAF CYCLE. SOME IFR CIGS ARE
POSSIBLE ACROSS THE SOUTHERN TIER LATE.

OUTLOOK...
WEDNESDAY AND THURSDAY...MAINLY VFR.
THURSDAY NIGHT...AREAS OF MVFR WITH SHOWERS LIKELY.
FRIDAY AND SATURDAY...VFR.

&&

.MARINE...
WILL CANCEL THE SMALL CRAFT ADVISORIES FOR THE WESTERN END OF LAKE
ONTARIO FOR WAVES CRESTING THE 4 FOOT MARK UNDER EASTERLY FLOW.
HOWEVER AS THIS SURFACE LOW OVER OH/PA THIS EARLY MORNING ADVANCES
EASTWARD WINDS WILL BECOME WESTERLY AND THIS WESTERLY FLOW OVER LAKE
ONTARIO WILL STRENGTHEN TO AROUND 20 OR SO KNOTS. THIS WIND WILL
ALSO INCREASE WAVE HEIGHTS GENERALLY 4 TO 5 FEET ON THE LAKE THIS
AFTERNOON AND EVENING. WILL ISSUE ADDITIONAL SCA TO COVER THIS
POTENTIAL.

HIGH PRESSURE RIDGES OVER THE LOWER LAKES WEDNESDAY AND WEDNESDAY
NIGHT WITH NON-SCA CONDITIONS.

&&

.HYDROLOGY...
THE BIGGEST THREAT WITH THIS SYSTEM CONTINUES TO BE THE POTENTIAL
FOR MINOR FLOODING. BASED ON THE RAIN THE FELL YESTERDAY AND
OVERNIGHT COMBINED WITH LINGERING LIGHT SHOWERS TODAY EXPECT THAT
THE BLACK RIVER BASIN AND SOME OF THE BUFFALO CREEKS TO RISE TO
ACTION STAGE...BUT THEY SHOULD NOT REACH FLOOD STAGE. THIS IS
SUPPORTED BY SREF/NAEFS MMEFS ENSEMBLES...IN WHICH THE VAST
MAJORITY OF MEMBERS SHOW THERE WILL NOT BE ANY FLOODING.

OF COURSE WITH A STEADY SOAKING RAIN...THERE WILL LIKELY BE SOME
MINOR PONDING OF WATER IN THE TYPICAL LOW LYING AND POOR DRAINAGE
AREAS.

ONE OTHER CONSIDERATION IS THAT THERE ARE STILL ICE COVERED WATERWAYS
EAST OF LAKE ONTARIO. TEMPERATURES PEAKED IN THE 50S MONDAY AND
WITH TEMPERATURES STILL ABOVE FREEZING THIS EARLY MORNING AND
COMBINED WITH THE RAIN AND SNOW MELT...IT IS POSSIBLE THAT THIS
WILL BREAK UP ICE AND RESULT IN A FEW ICE JAMS. THIS WILL ALSO
HAVE TO BE MONITORED AND COULD REQUIRE A WATCH DEPENDING ON HOW
MUCH ICE IS IN PLACE. IF THERE ARE ANY ISSUES WITH ICE JAMS...IT
WOULD LIKELY BE TODAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 2 AM EDT WEDNESDAY FOR
         LOZ043-044.
         SMALL CRAFT ADVISORY FROM NOON TODAY TO 11 PM EDT THIS
         EVENING FOR LOZ042.
         SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT
         EDT TONIGHT FOR LOZ045.

&&

SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...TMA
LONG TERM...RSH
AVIATION...THOMAS
MARINE...THOMAS
HYDROLOGY...APFFEL/THOMAS

Nearby

Small Craft Advisories in New York, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.